Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 25, NWS El Paso, TX

May 26, 20196 counties in New Mexico; El Paso County, Texas

NWS El Paso, TX issued this wind advisory at May 26, 2019, 5:52 AM MDT for 6 counties in New Mexico; El Paso County, Texas. It took effect at May 27, 2019, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 26, 2019, 5:52 AM MDT (11:52 UTC)
In effect from
May 27, 2019, 12:00 PM MDT
Expired
May 27, 2019, 7:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 78 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 26, 2:38 AM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 26, 2:38 AM MDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
238 AM MDT Sun May 26 2019

.SYNOPSIS...
A deep low pressure system with a cold front will be moving
across the southwestern United States today and Monday. This storm
will bring windy conditions with blowing dust across southern New
Mexico and west Texas today and again on Memorial Day followed by
cooler temperatures on Tuesday. Seasonably warm mostly dry
weather is expected over most of the Borderland Wednesday through
next weekend. However there will be slight chances for
thunderstorms for areas mainly east of El Paso Thursday night and
Friday.

&&

.DISCUSSION...
Active weather expected the next two days. Early this morning
unseasonably deep high amplitude upper trough axis was aligned
from Washington southward all the way into southern Baja with an
embedded deep closed low centered over northern California. The
upper low will drop further southward into southern
Nevada/southern California by early this evening while short
wave/impulse ejects to the northeast ahead of main system into New
Mexico and far west Texas. Downslope winds will concurrently
support lee surface troughing through eastern New Mexico. Overall
pattern will cause low and mid level gradients to strengthen
today. In addition diurnal warming plus inflow of warm dry air
will result in dry lapse rates from the surface to around 550 mb
allowing higher winds aloft to mix downward. These factors will
combine to bring windy conditions this afternoon and this evening
with current wind advisories looking on target.

Upper low will move to the northeast across northern Arizona into
Colorado Monday and Monday night with attendant dynamics causing
unseasonably deep lee cyclogenesis over eastern Colorado where 989
mb surface low develops. Strong low and mid level gradients will
therefore persist with windy conditions again occurring Memorial
Day. An associated weak Pacific cold front will also move eastward
across the CWA later Monday resulting in Tuesday temperatures
cooling to around 5 degrees below normal.

Upper low moves into the northern plains on Tuesday while trailing
trough axis hangs back to the southwest through Arizona. This
disturbance will move across the CWA on Wednesday but have no
significant impacts. Associated westerly flow will sustain dry
weather with warming temperatures Wednesday and Thursday.

Low level easterly winds develop over eastern portions of the CWA
Thursday with advection of a more moist unstable air mass.
Consequently a few showers and thunderstorms are outlooked for
eastern zones Thursday night and Friday. Otherwise westerly flow
will bring seasonably warm dry weather to most locations Friday
through next weekend.

&&

.AVIATION...26/12z-27/12z.
Wind gusts from 40-50KTS will cause areas of visibility less than
2 miles in blowing dust mainly from 18z-02z. Skies mostly SCT-BKN
100-200.

&&

.FIRE WEATHER...
A deep low pressure system with a cold front will be moving
across the southwestern United States today and Monday. This storm
will bring windy conditions with blowing dust across southern New
mexico and west Texas today and again on Memorial Day followed by
cooler temperatures Tuesday. The combination of warm
temperatures...low humidity and especially wind gusts around 40 to
50 mph will bring widespread Red Flag conditions today and again
on Monday. Seasonably warm mostly dry weather with lighter winds
are expected over most of the region Wednesday through next
weekend. However there will be slight chances for thunderstorms
for areas mainly east of El Paso Thursday night and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 93  63  88  60 /   0   0   0   0
Sierra Blanca           94  59  89  57 /   0   0   0   0
Las Cruces              88  54  83  50 /   0   0   0   0
Alamogordo              90  56  83  52 /   0   0   0   0
Cloudcroft              67  43  62  40 /  10   0   0   0
Truth or Consequences   85  54  80  49 /   0   0   0   0
Silver City             76  49  69  42 /   0   0   0   0
Deming                  87  52  81  48 /   0   0   0   0
Lordsburg               83  50  77  46 /   0   0   0   0
West El Paso Metro      90  62  86  58 /   0   0   0   0
Dell City               94  58  89  56 /   0   0   0   0
Fort Hancock            97  63  93  61 /   0   0   0   0
Loma Linda              88  60  83  55 /   0   0   0   0
Fabens                  95  62  90  59 /   0   0   0   0
Santa Teresa            90  56  85  54 /   0   0   0   0
White Sands HQ          88  63  83  56 /   0   0   0   0
Jornada Range           88  54  82  49 /   0   0   0   0
Hatch                   87  53  82  48 /   0   0   0   0
Columbus                88  57  83  51 /   0   0   0   0
Orogrande               91  58  85  55 /   0   0   0   0
Mayhill                 78  49  72  46 /  10   0   0   0
Mescalero               76  47  70  43 /  10   0   0   0
Timberon                75  45  69  44 /  10   0   0   0
Winston                 76  43  70  39 /   0   0   0   0
Hillsboro               82  51  75  46 /   0   0   0   0
Spaceport               86  51  80  48 /   0   0   0   0
Lake Roberts            74  43  67  37 /   0   0   0   0
Hurley                  79  46  72  41 /   0   0   0   0
Cliff                   80  43  74  39 /   0   0   0   0
Mule Creek              77  48  69  41 /   0   0   0   0
Faywood                 79  49  73  44 /   0   0   0   0
Animas                  84  50  79  47 /   0   0   0   0
Hachita                 85  50  80  47 /   0   0   0   0
Antelope Wells          83  51  79  48 /   0   0   0   0
Cloverdale              78  50  74  46 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 1 PM this afternoon to 9 PM MDT this
     evening for NMZ110>113.

     Fire Weather Watch from Monday afternoon through Monday evening
     for NMZ111>113.

     Wind Advisory from noon today to 7 PM MDT this evening for
     NMZ402>417.

TX...Red Flag Warning from 1 PM this afternoon to 9 PM MDT this
     evening for TXZ055-056.

     Fire Weather Watch from Monday afternoon through Monday evening
     for TXZ055-056.

     Wind Advisory from noon today to 7 PM MDT this evening for
     TXZ418-419.

&&

05 Rogash
Hazardous weather outlook, May 26, 2:45 AM MDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
245 AM MDT Sun May 26 2019

NMZ401>417-TXZ418>424-271300-
Upper Gila River Valley-Southern Gila
Highlands/Black Range-Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black
Range Foothills-Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500
Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento
Mountains Below 7500 Feet-Otero Mesa-Western El Paso County-
Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco
Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley
of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of
Eastern Hudspeth County-
245 AM MDT Sun May 26 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight
Windy this afternoon and early this evening with winds gusting
around 40 mph to 50 mph. Blowing dust will reduce the visibility to
less than a half mile over a few areas resulting in hazardous
driving conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Windy again Monday afternoon with winds gusting around 40 mph.
Blowing dust will reduce the visibility to less than a mile over a
few areas resulting in hazardous driving conditions.

A few showers and thunderstorms possible Thursday night through
Friday night for areas east of the Rio Grande. Heavy rains...hail
and wind gusts to 50 mph may occur with several storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Rogash

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:00 PM MDTDust Storm AdvisoryEPZHidalgo2 hr
May 26, 1:55 PM MDTBlowing Dust AdvisoryEPZDoña Ana, Grant, Luna4 hr
May 26, 2:01 PM MDTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more31 hr

Nearby

Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.